I am confused after switching my hormonal birth control methods. I was on the Depo-Provera shot for five years, and I pretty much had no periods while I was on it. I decided to switch to the pill because I was thinking that perhaps the shot contributed to my weight gain of about 100 lbs. So, I saw a doctor in my OB-GYN office who put me on Loestrin 24 FE. I began taking them in the beginning of July, right when my next Depo shot would have been due. I haven't really been back to having regular periods, though. I had spotting for a day or so in the first or second month, not during the end of the pack, though. I had maybe one or two periods since I've started, and not lasting more than a day or so. Last month my period didn't start until I had already begun the active pills again and lasted for about a day. Now this month my inactive (iron) pills began on Wednesday, and now it's Friday night/Saturday morning and still no period. I start my active pills again on Sunday. I was never regular with my periods before I began the Depo shot, and I never gave it much thought. I got my first period when I was 13, and whenever it came it was like, "Surprise!" I don't know if it was because I also have ADD and I just failed to pay attention to when they were supposed to arrive, or if they were truly irregular, and I never bothered to mark it on a calendar, despite my mother's suggestions to do so. All throughout middle and high school, I ignored my period until it showed up and didn't have a reason to care if it showed up or not because I was not sexually active in any way, shape or form. Seven years ago, I met my current boyfriend while in my senior year of high school and we began dating in December of 2003. We dated for at least a year before having sexual intercourse. For the majority of our relationship, I was on the Depo shot, and since it eliminated my periods, I hadn't a care in the world when it came to my cycle since it didn't exist and I was on the Depo. Now that I've switched to the pill, I was assuming I would be getting regular periods, but I'm not. I've taken almost 10 pregnancy tests, all negative, but I haven't taken any in a few weeks. I figured that if there was any chance of being pregnant, that chance would have been in July or August when I was first transitioning between the two birth control methods, so I figured tests taken in late September or early October would certainly be valid and I don't miss my pills. I am just confused as to why I am not getting regular periods. I am wondering if I should worry about my future ability to conceive, if I have irregular periods while I'm on the pill (which I thought usually regulates women's cycles), will I ever have regular periods? I just downloaded an APP for my phone which will help me track my period, if I ever get it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.